A strange new Thyroid Symptom or an Issue caused by the new medication?

Hello everyone,

for a few weeks I have been feeling very spaced out, dizzy and just really strange, along with all the normal symtoms, my chest feels very tight and my breathing is laboured, my foot has swollen up and instead of running to the loo (number 1) all the time, it seems to have gone the other way. Is this a Thyroid / Adrenal Symptom, the new meds, could the Hydrocortisone. I am very confused. My blood pressure is low but it has been like that for years. This condition is a living nightmare

Best wishes

Last edited by

29 Replies

oldestnewest
  • Hi,

    I'm no expert but you sound as if you've gone hyper to me, except for the swollen foot. Swollen feet are a hypo symptom, well there are for me.

    Is it possible that you need less Levo with the addition of HC?

    Hope it helps

  • Hello Starfish,

    I have a real intolerance to any form of Thyroid medication so I am trying to avoid it all together, I only take about a quarter of a tablet twice a week but even that causes problems. I have never felt strange before, I get all the other symptoms that we all suffer with but this is bizarre

    Best wishes

  • Laboured breathing and tight chest with oedema (holding water/swelling) must see GP straightaway today.

  • Hello Sandrad,

    Only appointment I can get is the 4th June - I will speak with her then.

    Thank you

  • Hi Kitten-whiskers, I'm sure everything is fine but my cardiologist told me if I ever experienced shortness of breath I needed to see him as an emergency straightaway. These sound like serious cardio/heart symptoms. Hope I am wrong but if it was me I would demand same-day emergency appt. Tight chest also a cardiac symptom as is oedema xxx

  • Hello Sandrad,

    I have had breathing issues for a long time now,

    My pulse is always high and heart beat is erratic - the doc has always known this and all I get offered are beta blockers, but if you think it is more important I will go in the surgery and sit and wait.

    Best wishes

  • Ask to be referred to a Cardiologist for proper checks such as an scan (ultrasound of heart) and 24hr BP/Pulse monitor. Good Luck xxxx

  • Thank you Sandrad

  • You are welcome. My GP did not diagnose my heart problem but when I saw the cardiologist, which I had to arrange

    myself ,he spotted it within minutes.

  • I can't say I am suprised over the GP's response. I am quite worried now, I put my breathing down to adrenal issues and problems taking the medication.

    I hope I haven't got heart problems I am ill enough as it is.

    Best wishes

  • Please don't worry. It's better to know if there's an issue to deal with. I've been in much better health since I found out as I know how to help myself now xxxxx

  • That is true, no point burying my head in the sand, it will only get worse. Thank you Sandrad - much appreciated x

  • The 4th of June is too far away you need to see a Dr sooner .Explain to the receptionist what is happening ! If you have Oedema with tighten in your chest then it needs checking out straight away .

  • Hello Motherelle,

    I will go and get checked out.

    Best wishes

  • Breathlessness with hypo can be serious. I would go to the A&E.

  • Thank you Shaws

  • Feeling dizzy could be your low blood pressure (cause by low thyroid).

    The shortness of breath could be fluid retention throughout your body, not just your feet. Not running to the loo also indicates this - all caused by low thyroid.

    These are all hypo related and it looks like you need to increase your thyroid meds.

  • Hello Sandy,

    Thank you for the advice, Sadly I can't tolerate Thyroid meds.

    Best wishes

  • I feel that the only thing which will help your hypothyroid is thyroid hormones. I know that you have had bad experience with them but I would suggest trying again, starting with lower doses and building up extremely slowly.

  • Hello Sandy12,

    It is just not possible, If I take a quarter of a tablet (as I did today) having nothing for two days, I start to sweat, my chest becomes sore, my breathing goes crazy, I get dizzy, I feel horrible and my pulse shoots up - this is no good for me, Medication is no good for me, I must find another way. I have tried four differen't thyroid medications and although they do good, they cause more problems than they help will.

    I understand what you are saying, but in my case that doesn't seem to be an issue. I am not new to thyroid medication - I have been trying for over three years - and the result is still the same.

    Best wishes

  • It is very unusual. If you read the leaflet which comes with T3 there are no side effects. I think that there are only one or two other medications which can claim this.

  • I agree with what you are saying, but this is what happens for me, whether it is because my adrenals are still to poorly to cope with the Meds, or maybe my stomach problems are stopping the medication going in properly, I really don't no. One thing I am certain of, unusual as it maybe I can't take it without having problems. A sugestion that was made to me was that my immune system reacts to the medication & flares up to attack it, whether there is any truth in that, I am yet to find out.

    I will continue to search for the soultion because I do not have the answer.

    Best wishes

  • Have you considered that you may have an allergic reaction to the binders/fillers in the Thyroid medication and not the Thyroid hormone?

    Some members on this forum have reported allergic reaction to a specific brand of tablet, so it may be worth trying an alternative brand.

  • Hello,

    Thank you for your reply.

    I have tried four differen't forms - including the west thyroid pure (I think this one doesn't have thoses filllers) and sadly the outcome has been very simillar. It's a horrible situation to be in, but I feel other things are still at play & maybe they are playing a bigger part in the Issue of the uptake in meds. It's a nightmare of an Illness even moreso if you can't have the medication.

    I could try another differen't form but Dr P seems to think they would all be the same & I do agree with him.

    Best wishes

  • I was referring to trying a different brand of tablet, not different forms.

  • I have had two different brands of Levo, Two differen't brands of T3, don't think the other two come in different brands.

    Best wishes

  • OK, thanks for clarifying.

  • A & E please - better safe than sorry with those symptoms x

  • Thank you Malone1, I will get things checked out x

You may also like...